Alert archive / Illinois / Flash Flood Warnings in 2007
Flash Flood Warning 22, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 18, 2007, 7:20 AM CDT for Livingston County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 7:20 AM CDT (12:20 UTC)
- Expired
- Jul 18, 2007, 1:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Livingston County, IL
The radar
The Chicago radar (KLOT), 89 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:21 AM CDT | FLASH FLOOD | 3 E Pontiac, IL | WATER FLOWING ACROSS IL ROUTE 116 |
| Jul 18, 7:55 AM CDT | FLASH FLOOD | 5 S Pontiac, IL | WATER COVERING ROADWAYS |
| Jul 18, 7:55 AM CDT | FLASH FLOOD | 7 Nw Pontiac, IL | WATER COVERING ROADWAYS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1015 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLOT 181222
FFWLOT
ILC105-181815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 AM CDT WED JUL 18 2007
THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 115 PM CDT...
* AT 716 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED 3 TO 4
INCHES OF RAIN HAD FALLEN OVER PORTIONS OF LIVINGSTON COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PONTIAC...
ODELL...FLANAGAN AND DWIGHT.
EXCESSIVE RUNOFF FROM THIS RAINFALL WILL CONTINUE THIS MORNING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. FIND AN ALTERNATE ROUTE.
LAT...LON 4092 8892 4078 8890 4076 8856 4063 8856
4069 8828 4109 8828 4111 8892
$$
WDM4 follow-up statements
000
WGUS73 KLOT 181311
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
804 AM CDT WED JUL 18 2007
ILC105-181815-
LIVINGSTON IL-
804 AM CDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
LIVINGSTON COUNTY...
AT 804 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH
FLOODING ALONG COUNTY ROAD 700E AND 2000N BETWEEN GRAYMONT AND
FLANAGAN. OTHER FLOODING WAS REPORTED ON COUNTY ROAD 1600E AND 200N
SOUTH OF PONTIAC. WATER WAS COVERING MANY ROADS IN THE COUNTY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE INTO
LIVINGSTON COUNTY OVER THE NEXT 1 TO 2 HOURS THAT HAVE THE POTENTIAL
TO PRODUCE 1 TO 2 INCHES PER HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
LAT...LON 4092 8892 4078 8890 4076 8856 4063 8856
4069 8828 4109 8828 4111 8892
$$
WDM000
WGUS73 KLOT 181416
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
913 AM CDT WED JUL 18 2007
ILC105-181815-
LIVINGSTON IL-
913 AM CDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
LIVINGSTON COUNTY...
AT 910 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL CONTINUED OVER
PORTIONS OF SOUTHEAST LIVINGSTON COUNTY.
EMERGENCY MANAGEMENT OFFICIALS REPORTED WIDESPREAD FLOODING OF
COUNTY ROADS THROUGHOUT THE COUNTY. THUNDERSTORMS WITH HEAVY RAIN
WILL CONTINUE FOR AT LEAST THE NEXT HOUR. OTHER LIGHT TO MODERATE
RAIN SHOWERS WERE MOVING INTO THE NORTHWEST PART OF THE COUNTY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
LAT...LON 4092 8892 4078 8890 4076 8856 4063 8856
4069 8828 4109 8828 4111 8892
$$
WDM000
WGUS73 KLOT 181526
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1022 AM CDT WED JUL 18 2007
ILC105-181815-
LIVINGSTON IL-
1022 AM CDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
LIVINGSTON COUNTY...
AT 1022 AM CDT...FLOODING CONTINUES WITHIN LIVINGSTON COUNTY. STORM
TOTAL RAINFALL ESTIMATES WERE BETWEEN 4 AND 5 INCHES. THE HEAVIEST
BAND OF RAINFALL WAS WITHIN THE VERMILION RIVER WATERSHED FROM LONG
POINT...TO PONTIAC...TO CHATSWORTH.
RISES IN WATER LEVELS ARE LIKELY ALONG THE VERMILION RIVER AS RUNOFF
FROM THE HEAVY RAINFALL CONTINUES.
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS WILL CONTINUE.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
LAT...LON 4092 8892 4078 8890 4076 8856 4063 8856
4069 8828 4109 8828 4111 8892
$$
WDM000
WGUS73 KLOT 181643
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1140 AM CDT WED JUL 18 2007
ILC105-181815-
LIVINGSTON IL-
1140 AM CDT WED JUL 18 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
LIVINGSTON COUNTY...
AT 1140 AM CDT...RUNOFF CONTINUES FROM HEAVY RAINFALL OVERNIGHT AND
EARLY THIS MORNING ACROSS LIVINGSTON COUNTY. WATER LEVELS SHOULD
CONTINUE OR BEGIN TO SLOWLY RECEDE IN MANY AREAS. WATER LEVELS ON
THE VERMILION RIVER HOWEVER WILL CONTINUE TO RISE THIS AFTERNOON...
HOWEVER LEVELS ARE EXPECTED TO REMAIN BELOW FLOOD STAGE AT THIS TIME.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
LAT...LON 4092 8892 4078 8890 4076 8856 4063 8856
4069 8828 4109 8828 4111 8892
$$
WDMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 6:50 AM CDT, 30 minutes earlier.
Area forecast discussion, Jul 18, 6:50 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 650 AM CDT WED JUL 18 2007 .DISCUSSION... 425 AM CDT FOCUS REMAINS ON POTENTIAL FOR +RA AS DISTURBANCES IN NW UPPER FLO TRAVERSE THE REGION. LATEST ROUND OF TS INITATED LATE LASTE EVENING IN FAR NE IA AS LO LVL JET STRENGTHENED AND ENHANCED LIFT WHERE STEEP LOWER AND MID LVL LAPSE RATES WERE IN PLACE. THIS ACTIVITY HAS SPREAD SEWRD ACROSS NW TO E CNTRL IL DURG THE OVERNIGHT ALONG 850-700 KPA THICKNESS GRADIENT AS SHORT WAVE SEEN IN 00Z RAOBS OVR SW MN AND ERN SD MOVD INTO MID MS VALLEY. MORE TS HAVE DEVELOPED BACK INTO N CNTRL IA AS ANOTHER SHORT WAVE TROF BASED ON BACKING/VEERING SIGNATURE OF SEEN IN MID LVL PROFILER AND VAD WINDS MOVG ACROSS THE ERN DKTS. EXTRAPOLATION OF THIS FEATURE BASED ON SPEED SEEN IN SATELLITE LOOP BRINGS FEATURE ACROSS THE MS RIVER BY 18Z AND EXPECT TO SEE WESTERN EXTEND OF TS IN IA START TO DEMINISH AS BOTH LLVL JET DIMINISHES WITH SUNRISE AND WITH TEMPORARY SUBSIDENCE IN WAKE OF THE SHORT WAVE TROF. WITH WAVES OF TSRA MOVING SEWRD FM NW TO E CNTRL IL YESTERDAY AND OVERNIGHT EFFECTIVE SFC FRONT APPERAS TO RUN FM E CNTRL IA TO SW IND. HOWEVER MODELS SHIFT BAROCLINIC ZONE FURTHER NWRD LATER TODAY WITH BACKING AND STRENGTHENING H8 FLO FM SRN PLAINS NEWRD ACROS THE LWR MO VALLEY AND ACROSS THE MID MS VALLEY AS THE STRONG SHORT WAVE CURRENTLY DROPPING SEWRD ACROSS CENTRAL CANADA INTO THE MEAN UPR TROF OVR ERN NOAM CONTINUES TO APPROACH. AS THIS WAVE DROPS INTO THE UPPER MIDWEST AND WESTERN GREAT LAKES TONIGHT IT TURNS MID AND UPR LVL FLO TO NWRDACROSS WRN ONT AND INTO THE UPR MIDWEST AS USHERS A CDFNT INTO NRN IL LATE TONIGHT AND EARLY THU MORNING. FRONT SHUD CONT TO PUSH THRU SRN PORTION OF FA DURG THU MORNING FINALLY ENDING THREAT OF TSRA AND USHERING IN COOLER AND DRIER AIR FOR END OF WEEK AND WEEKEND. HAVE EXTENDED FLOOD WATCH INTO MID MORNING AS STILL STORMS UPSTRM THO HAVE TRIMMED AREA TO WHERE +RA HAS ALREADY OCCURED AND SOME ADDITIONAL RAINFALL EXPECTED THIS MORNING. NEW FLOOD/FLASH FLOOD WATCH MAY BE NECESSARY LATER TODAY IF POTENTIAL FOR ADDITIONAL +RA APPEARS LIKELY FOR TONIGHT AS DIURNAL LLVL JET DVLPS AHEAD OF APPROACHING CDFNT. TRIMMED TEMPS BACK A FEW DEG DAYS 3 THRU 5 BASED ON LATEST GUIDANCE BRINGING IN COOL AIR ACROSS GRTLKS. TRS && .AVIATION... 650 AM CDT A 500 MB VORTICITY MAXIMUM WILL MOVE OVER NORTHEAST ILLINOIS THIS AFTERNOON. IT IS A WEAK VORTICITY MAXIMUM SO WILL FORECAST SHOWERS THIS AFTERNOON. ONE MESOSCALE CONVECTIVE COMPLEX OVER NORTHWEST ILLINOIS. WILL MOVE JUST WEST AND SOUTH OF ROCKFORD. SOME THUNDERSTORMS MAY MOVE CLOSE TO THE AIRPORT AT 15 UTC TODAY. ANOTHER LARGE VORTICITY MAXIMUM WILL MOVE THROUGH BY 12 UTC THURSDAY. WE WILL FORECAST THUNDERSTORMS TONIGHT AFTER 07 UTC. THE WIND WILL BE FROM THE SOUTH TO SOUTHWEST THIS AFTERNOON. WE EXPECT A WIND SHIFT TO THE WEST EARLY THURSDAY MORNING. && .MARINE... 311 AM CDT THE WIND WILL REMAIN SOUTH TODAY AS A WARM FRONT APPROACHES NORTHERN ILLINOIS. THE FRONT WILL BE INTO SOUTHERN WISCONSIN BY THE MIDDLE OF TODAY. SEVERAL LOWS WILL MOVE ACROSS NORTHERN ILLINOIS. THE LOWS WILL SET OFF PERIOD OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA. WE EXPECT THE WIND OVER LAKE MICHIGAN TO BE LIGHT. THE HIGH OVER NORTHERN MANITOBA WILL MOVE SOUTH THE FRONT WILL MOVE SOUTH TO TH OHIO VALLEY. THE WIND WILL INCREASE AND TURN TO THE NORTH AS THE HIGH MOVES SOUTH. THE WIND WILL INCREASE AND SO WAVES BY THURSDAY. WE USED THE WRF AND GFS MODELS FOR THE FORECASTS. && .LOT WATCHES/WARNINGS/ADVISORIES... IL...FA.A TIL 14Z TODAY GENERALLY SW OF A LN FM FREEPORT IL TO LAFAYETTE IN. IN...FA.A TIL 14Z TODAY GENERALLY SW OF A LN FM FREEPORT IL TO LAFAYETTE IN. LM...NONE. &&
Hazardous weather outlook, Jul 18, 5:00 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 500 AM CDT WED JUL 18 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 182200- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 500 AM CDT WED JUL 18 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...WILL PERSIST THIS MORNING MAINLY SOUTHWEST OF A LINE FROM FREEPORT IL TO LAFAYETTE IN. A FLOOD WATCH IS IN EFFECT UNTIL 9 AM CDT FOR THIS AREA. SCATTERED THUNDERSTORMS WILL OCCUR ELSEWHERE THIS MORNING. THERE IS A CHANCE OF MORE THUNDERSTORMS THIS AFTERNOON...WITH THUNDERSTORMS LIKELY TONIGHT. ADDITIONAL HEAVY RAIN IS POSSIBLE TONIGHT AS WELL AS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY SOUTH OF THE KANKAKEE AND ILLINOIS RIVERS THURSDAY ESPECIALLY IN THE MORNING...WITH A CHANCE OF MORNING THUNDERSTORMS NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY THIS AFTERNOON OR TONIGHT. MEASUREMENTS OF HEAVY RAINFALL OR REPORTS OF FLOODING WOULD BE APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-181015- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN- GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN OPEN WATERS FROM WINTHROP HARBOR IL EASTWARD TO THE MID POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM OFFSHORE- 500 AM CDT WED JUL 18 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH THUNDERSTORMS LIKELY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY MORNING. HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT ARE EXPECTED THURSDAY NIGHT INTO FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
In the hours before
Local storm report, Jul 18, 1:45 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
145 AM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD POLO 41.98N 89.58W
07/18/2007 OGLE IL AMATEUR RADIO
DIVISION AND WEST COVEN STREETS FLOODED - 2 INCHES OF
RAIN IN POLO SINCE BEGINNING OF STORM
0126 AM TSTM WND DMG 5 E POLO 41.98N 89.48W
07/18/2007 OGLE IL AMATEUR RADIO
LARGE TREE BRANCH BLOWN DOWN NEAR THE ENTRANCE OF WHITE
PINES STATE PARK
0126 AM FLOOD 5 E POLO 41.98N 89.48W
07/18/2007 OGLE IL AMATEUR RADIO
PINE CREEK OVER ITS BANKS IN WHITE PINES STATE PARK.
FLOODING IN PARK IS BEGINNING.
0130 AM FLASH FLOOD AMBOY 41.72N 89.33W
07/18/2007 LEE IL LAW ENFORCEMENT
WATER COMING UP THROUGH THE STORM DRAINS IN THE
ROADWAYS...PER LEE COUNTY SHERIFFS OFFICE
0130 AM FLOOD DIXON 41.85N 89.48W
07/18/2007 LEE IL LAW ENFORCEMENT
FLOODING OFF OF ROUTE 2 ON THE NORTHEAST SIDE OF DIXON
&&
CGITROLocal storm report, Jul 18, 2:51 AM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
251 AM CDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 AM TSTM WND DMG DIXON 41.85N 89.48W
07/18/2007 LEE IL LAW ENFORCEMENT
TREE DOWN AT 9TH AND HIGHLAND...RADAR TIME ESTIMATED
&&
CGITROThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:13 AM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 62 min |
| Jul 18, 12:49 AM CDT | Flash Flood Warning | LOT | Lee | 6 hr |
| Jul 18, 3:24 AM CDT | Severe Thunderstorm Warning | LOT | Ford, Livingston | 36 min |
| Jul 18, 3:31 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 44 min |
| Jul 18, 4:22 AM CDT | Flash Flood Warning | LOT | LaSalle | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.